ADVICE NEEDED

Discussion in 'Optometry Archives' started by paul f, Sep 27, 2005.

  1. paul f

    paul f Guest

    My girlfriend suffers from schizophrenia and is generally well at
    present on her medication,which is 500mg solian and 7.5mg kemadrin
    daily. However ,she suffers with one major problem in which several
    times weekly ,particularly when she excercises she gets a rapid
    movement
    of her eyelids which is visible to me and also what she describes as a
    feeling that her eyes are going up in her head. This is accompanied by
    an extreme feeling of anxiety.If she gets it particularly bad ,her arm
    may also start to spasm uncontrollably. If she takes cogentin with her
    solian
    instead of kemadrin or akineton she never gets this problem.However
    cogentin has been discontinued in ireland ,where we live,and the doctor

    will not prescribe it.The doctors cannot give us a reason why this
    happens and dont seem to be very willing to help us find a solution. My

    girlfriend is at her wits end with this problem which is ruining her
    life and nobody except me seems to care.Can any of you advise me what
    to do or where I can get help to find out what this problem is and how
    to solve it. Thank you for taking the time to read this.
     
    paul f, Sep 27, 2005
    #1
    1. Advertisements

  2. paul f

    RM Guest

    Although I am not a neuropharmacologist, I know that spasmodic muscle
    contractions (eye rolling, blinking, lipsmacking, etc.) are side effects of
    the major psychotropic drugs that are used in the treatment of
    schizophrenia. These side effects can be lessened by using other drugs, but
    they have their own side effects. This problem that you are noting is not
    related to a visual problem, but to a psychomotor imbalance that is caused
    by medications. Sometimes its so important to take the medications that
    these side effects must just be endured. Discuss this with your
    girlfriend's doctor.

    ================
     
    RM, Sep 27, 2005
    #2
    1. Advertisements

  3. paul f

    John H. Guest

    Sounds like tardive dyskinesia. Strangely, vitamin E can ameliorate
    this. She should speak to her doctor about treatment and mention
    vitamin E, it is documented in the literature.
     
    John H., Sep 28, 2005
    #3
  4. paul f

    paul f Guest

    Thank you all for your advice. I am very grateful.
     
    paul f, Sep 28, 2005
    #4
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.